Dyskinesia, cardiac arrhythmia and partial seizure associated with paliperidone overdose: a case report
AbstractPaliperidone is a new atypical antipsychotic agent. There are few literature reports of paliperidone overdoses and we report a case of these. A 32-year-old man was admitted to Emergency Department for occurrence of opisthotonus, muscular spasms and rigidity. Twenty hours before, he had an ingestion of 168 mg of paliperidone. He had hypotension and tachycardia. The dystonic reaction completely resolved within a few minutes after diazepam. Nine hours after admission, he sudden showed a right hemisoma partial seizure. The peculiar interest of our case is that three different and rare symptoms occurred in successive times after overdose. Some symptoms occurred after several hours following overdose. Oral paliperidone is available as an osmotic release delivery system that results in a gradual rise in plasma concentrations. According to this limited experience in which delayed onset of toxicity has been observed, it may be prudent to recommend prolonged observation after overdose of paliperidone.
PlumX Metrics provide insights into the ways people interact with individual pieces of research output (articles, conference proceedings, book chapters, and many more) in the online environment. Examples include, when research is mentioned in the news or is tweeted about. Collectively known as PlumX Metrics, these metrics are divided into five categories to help make sense of the huge amounts of data involved and to enable analysis by comparing like with like.
Copyright (c) 2015 Antonio Villa, Giulia Gallotta, Alessia Malaguti, Vilma Galimberti, Raffaella Leva
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.